MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INCORPORATED NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7160025
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation.Radiograph provided confirmed the complaint.It is unknown if the patient followed post-operative physical restrictions or suffered a fall.Patient's bone quality is unknown.Review of the reported information suggests patient's poor bone quality was likely the cause or contributor though no root cause can be determined.No additional investigation can be completed.Labeling review: ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components, loss of fixation, pain." ".Warnings, cautions and precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.Careful preoperative planning and intraoperative sizing to maximize endplate coverage are important in helping avoid implant subsidence.Care should be taken to insure that all components are ideally fixated prior to closure." ".Patient education: the patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.It is important to instruct the patient in appropriate postoperative activity restrictions to minimize the risk of potential vertebral body fracture and implant migration.".
 
Event or Problem Description
On (b)(6) 2021 a patient underwent a corpectomy the first of a two-part procedure at t12.On the second part posterior fixation at t10/l2 was completed.On (b)(6) 2021 the patient reported pain and radiographs revealed subsidence at t12 and four screws at l1 and l2 backed out.On (b)(6) 2021 a revision surgery was conducted where the four screws at l1/2 were replaced and the construct was extended to t10/l4.

Brand Name
NUVASIVE X-CORE EXPANDABLE VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12411339
Report Number2031966-2021-00118
Device Sequence Number19973254
Product Code MQP
UDI-Device Identifier00887517424235
UDI-Public887517424235
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193506
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7160025
Device Lot NumberST130616
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight45